Hail, Columbiana
- When
- July 18, 12:56 PM EST
- Where
- Columbiana County, East Palestine
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.833, -80.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 18, 9:19 AM EST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1019 AM EDT FRI JUL 18 2003 FRONTAL BNDRY EXTENDS FROM NRN NEW ENGLAND WSWD THRU XTREME NW PA TO NRN ILL THIS MRNG. FRONT WILL CONT SLOW SAG SEWD DURG AFTN/EVE AND S OF CWA OVNGT...AND FOCUS FOR CONTD STORM/PRECIP DVPLMNT FOR REGION, WITH PLENTY OF MOISTURE/MOD UNDIRECTIONAL FLOW-SHEAR/SOME SUN AND INCREASING INSTABILITY. WILL MAKE MINOR CHANGES TO WORDING FOR CLOUDS/POPS/TEMPS AND ADD STRONG GUSTY WINDS. MOST CWA ATTM IN SLGT RISK IN NEW SPC UPDATE. REST SAME. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT, MAINLY FROM DAMAGING WIND AND HAIL, AND MAINLY FOR AREAS SOUTH OF INTERSTATE 80. LOCALIZED HEAVY RAIN AND DANGEROUS LIGHTNING WILL ACCOMPANY THESE STORMS ALSO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-182100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1100 AM EDT FRI JUL 18 2003 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT FOR MOST OF THE REGION...MAINLY SOUTH OF INTERSTATE 80. THUNDERSTORMS THAT DO DEVELOP ACROSS THE AREA...PRECEDING A COLD FRONT...HAVE THE POTENTIAL TO REACH SEVERE LEVELS. THE AREAS TO BE AFFECTED FOR SEVERE THUNDERSTORMS WILL BE MOST OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS...HAIL AND HEAVY RAIN ALONG WITH FREQUENT AND DANGEROUS LIGHTNING. SKYWARN SPOTTERS...THE NETWORK MAY BE ACTIVATED DURING THE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL UPDATES ON THIS DEVELOPING SITUATION.
OHZ040-041-PAZ020-181815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1240 PM EDT FRI JUL 18 2003 ...THUNDERSTORMS MOVING INTO REGION... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION DURING THE EARLY AFTERNOON. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL AND WIND GUSTS TO 35 MPH. ALSO RAIN...UP TO THREE-QUARTERS OF AN INCH IN LESS THAN AN HOUR IS POSSIBLE...ALONG WITH DANGEROUS LIGHTNING.
OHZ041-181830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 128 PM EDT FRI JUL 18 2003 ...THUNDERSTORM UPDATE... THUNDERSTORMS WITH HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING WILL OCCUR ACROSS THE AREA THROUGH MID AFTERNOON. SOME STORMS MAY DEPOSIT FROM ONE TO ONE AND ONE HALF INCH OF RAIN IN LESS THAN AN HOUR. BE ALERT FOR PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS. SMALL HAIL UP TO ONE HALF IN DIAMETER IS POSSIBLE ALONG WITH FREQUENT AND DANGEROUS LIGHTNING. WINDS MAY GUST AS HIGH AS 35 MPH.
OHZ039>041-048>050-057>059-068-069-PAZ014>016-020>023-029>032- WVZ001>004-012-021-022-190000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 156 PM EDT FRI JUL 18 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE GREENE INDIANA JEFFERSON WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS
The Pittsburgh radar (KPBZ), 43 km away, was scanning. The volume nearest the first event began at 17:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373931.